| Model Number |
GLM920060 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure, the physician felt strong resistance during the advancement of the 2.00mm x 6.00cm galaxy g3 mini (glm920060 / 30628972) through the 150cm x 5cm, 2 markers, 90 tip prowler select lpes microcatheter (606s155mx / 30731158).The coil became prematurely detached in the microcatheter.There was no report of any patient adverse event.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30628972) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 05-oct-2022.A supplemental 3500a report will be submitted once the product investigation has been completed.Manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the endovascular embolization procedure, the physician felt strong resistance during the advancement of the 2.00mm x 6.00cm galaxy g3 mini (glm920060 / 30628972) through the 150cm x 5cm, 2 markers, 90 tip prowler select lpes microcatheter (606s155mx / 30731158).The coil became prematurely detached in the microcatheter.There was no report of any patient adverse event.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.00mm x 6.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the introducer was separated from the rest of the complaint device unit.The complaint device was inspected under the microscope.Under magnification, it was noted that the embolic coil component was not attached to the unit.The distal outer sheath had been softened, an indication that the resistance heating (rh) coil had been heated and the detachment process was had been initiated.It was reported that the coil became separated from the unit prematurely in the prowler received; this was inspected and later dissected to try to find the galaxy coil; however, this was not possible, as the coil was not found inside the prowler received.The coil may have been lost somewhere during the handling of the device after the procedure; however, this remains speculative.Due to this condition and based on the appearance of the resistance heating (rh) that suggests that the detachment process was intentionally performed, the complaint reported by the customer regarding coil premature detachment could not be confirmed.The reported issue documented in the complaint regarding the resistance encountered during the attempt to advance the coil could not be evaluated through functional testing due to the conditions in which the device was received; also, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30628972) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no findings available (c20)¿ was used in the investigation findings because the resistance encountered during the procedure could not be evaluated through functional testing due to the condition in which the device was received.This code corresponds with the ¿cause not established (d15)¿ in the investigation conclusions.The code ¿no device problem found (c19)¿ was used in the investigation findings because it was reported that the coil became separated from the unit prematurely in the prowler received; this was inspected and later dissected to try to find the galaxy coil; however, this was not possible, as the coil was not found inside the prowler received.Due to this condition and based on the appearance of the resistance heating (rh) that suggests that the detachment process was intentionally performed, the complaint reported by the customer regarding coil premature detachment could not be confirmed.This code corresponds with the ¿no defect found (d14)¿ in the investigation conclusion.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.